Brand new and anxious

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

2 pills
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 4/22/2007 12:33 PM (GMT -6)   
confused  As someone w/a lifetime "iron constitution," I can't believe I'm actually on a "little purple pill" website!  Can I tell my sad tale and see if anyone has any advice?
 
I'm a 52-year old female in excellent health.  I was put on Fosamax mid-January of this year.  I read the dosing instructions carefully and filled them to the letter; took my Fosamax w/lots of water, didn't lay down or eat for hours.  I was awakened during that night w/bad abdominal cramping, but didn't link it to the med.  No other side effects.  One week later I took my 2nd Fosamax - again carefully according to instructions.  This time w/in an hour of taking the med, I had the awful pill-caught-in-my-throat sensation.  Took lots more water, called my doc and she said naturally to discontinue med and see what happens.  What followed was heartburn (first time in my life) and that terrible throat feeling.
 
I saw my doc and she diagnosed me w/ pill esophagitis and said to be careful about diet (spicy foods, carbonated beverages, etc).  I felt better in March although the throat thing would come and go.  The day after Easter Sunday I started feeling mild nausea which I put down to eating richer food than normal on Easter and having 3 glasses of wine over a 10-hour period.  Mild nausea persisted all that week so I went to see my doc last Monday and she put me on Aciphex and ordered an endoscopy - my appt. for the pre-consult not til May 31. 
 
After taking Aciphex 2 days in a row my symptoms got much worse; pill in throat, now nausea after eating and middle-of-the-night so I discontinued the Aciphex.  I'm following a GERD diet now - what a drag - so no caffeine, alcohol, citrus, fat, etc.  I cannot believe all this is from taking 2 Fosamax.  My doc is calling this an irritation so I hope it's not an ulcer.  This thing is starting to dominate my life.  I woke w/a headache this morning, very unusual for me, but don't want to take any aspirin/pills.  I'm pretty much constantly slightly nauseaous + have the throat sensation and what I can/can't eat is controlling my every move.  Any thoughts other than trying to move my appt. for an endoscopy up?  Thanks so much.

porcelain doll
Regular Member


Date Joined Mar 2007
Total Posts : 128
   Posted 4/22/2007 3:15 PM (GMT -6)   
Hello:  Sorry to hear you are going through so much!! I am a 43 year old female and have always been "healthy as a horse."  I think Fosamax caused me to get acid reflux.  I took it for about 2 months and like you was very healthy.  One time I do remember feeling a burning in my throat area after I took the pill.  I was very careful about how I took it because I knew about the consequences.  That pill can be corrosive going down and that is why they don't want you to lay down after you have swallowed it.  Check on the website "ask a patient" and check the medication Fosamax, Actonel, or Boniva and you will see that many people have reported getting acid reflux as a result of taking these medications.  If only I had known about Fosamax I would have never have taken it because I am paying a huge price..... 
 
They should know when you get an endoscopy how your esophagus looks.  Take care.....

2 pills
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 4/22/2007 4:08 PM (GMT -6)   
Thanks for your reply.  I do go on askapatient and saw the Fosamax entries - although that site'll scare you about taking any med.  I'm certain this is Fosamax-related as it came on directly after only my 2nd dose and I was super careful.  As I'm getting older and I assume will end up increasingly being prescribed meds it freaks me out that the "cure" may be worse than the initial problem.
 
I'm now going on a nasal spray for bone loss and I hope I don't end up on a site for sinus suffers!

california lady
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 4/22/2007 4:23 PM (GMT -6)   
Be sure not to take any aspirin for your headache, even if your throat begins to feel better. Aspirin will irritate your GERD, try sipping some warm herbal tea, my throat was red and swollen, the herbal tea was soothing and helped with my coughing spells. What a drag not to be able to have my morning coffee and tacos for dinner. The darn doctors tried to put me on Fosamex because I have early stage osteoporosis, after reading about the drug I decided to try natural supplements. They don't tell you about the side effects. Since you only took two pills, hopefully this will be a mild case that will clear up as your esophagus heals.
Try to drink lots of water, and I drink papaya juice from the health food store, that works well for me and doesn't cause stomach acid but everyone is different. Hang in there. I know how you're feeling.

2 pills
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 4/22/2007 8:48 PM (GMT -6)   

Thank you for the reminder about aspirin.  I'm not taking any pills, even vitamins as they irritate my throat.  I'm such a spoiled foodie!  After 48 hours w/no caffeine, fat, citrus, carbonated drinks, tomatoes, onions, spicy food and oh yeah - alcohol - I'm feeling very deprived.  LOL  I was looking at a list today of recommended foods and under beverages it said "water."  Sheesh.  I wouldn't mind if this was a result of my own bad behavior but doesn't seem fair after taking 2 prescribed pills.

Anyway, it sounds like an endoscopy is going to alllow for a definite diagnosis which is great.  Did I ever think my fun quotient would deteriorate to the point when I'd be looking forward to an endoscopy?  Hahaha.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 11:53 PM (GMT -6)
There are a total of 3,004,515 posts in 329,151 threads.
View Active Threads


Who's Online
This forum has 161742 registered members. Please welcome our newest member, Belcorgin.
261 Guest(s), 6 Registered Member(s) are currently online.  Details
ezhoe, OzLyme, dbrookenz, Girlie, John T, Lightlife